Polycategories via pseudo-distributive laws

Richard Garner*

*Corresponding author for this work

Research output: Contribution to journalArticle

6 Citations (Scopus)

Abstract

In this paper, we give a novel abstract description of Szabo's polycategories. We use the theory of double clubs - a generalisation of Kelly's theory of clubs to 'pseudo' (or 'weak') double categories - to construct a pseudo-distributive law of the free symmetric strict monoidal category pseudocomonad on Mod over itself qua pseudomonad, and show that monads in the 'two-sided Kleisli bicategory' of this pseudo-distributive law are precisely symmetric polycategories.

Original languageEnglish
Pages (from-to)781-827
Number of pages47
JournalAdvances in Mathematics
Volume218
Issue number3
DOIs
Publication statusPublished - 20 Jun 2008
Externally publishedYes

Keywords

  • Clubs
  • Polycategory
  • Pseudo double category
  • Pseudo-distributive law
  • Pseudomonad

Fingerprint Dive into the research topics of 'Polycategories via pseudo-distributive laws'. Together they form a unique fingerprint.

Cite this